I have had skin sores on my breast, buttocks, bikini area, face, thighs and under my arms for 9 years. They are on both sides of my body in the same area. This morning my new dermatologists called to discuss my lab results. He informed me that the lab was able to grow bacteria from the sample he sent from one of my skin sores. He then stated that they could be caused from a mild staff infection, and that they can be treated with antibiotics. I would like to know if there are other women in the world with this same kind of skin condition and what the normal treatments are. I have been to so many doctors for this condition since 1995. I am very angry and confused as to why no other doctor could find the cause for my very painful sores. I have been on several medications over the years and had "needle happy" doctors. I had steroids injections for six months last year. I then went through a very painful cortisone injection right into one of the sores on my breast last February. How can it now be so simple? How could all these other doctors never know the source of this awful shin infection and now this one does? The scarring from the cortisone injection has left me very embarrassed and humiliated. I did not realize, nor was I informed that the injection would leave such a scare. I can
I understand your frustration, but I thin you need some clarification. I am not positive of course, because I haven't examined you, but the condition you seem to be describing is called hidradenitis suppurativa. This causes boils in just the locations you mentioned. The cause is not known. Bacteria play little if any role. The fact that your most recent doctor found staph germs in one sore very likely means nothing at all. Treating the germs is worth trying, of course, but I doubt it will help much, much less solve the problem.
Treating hidradenitis often involves injections of cortisone. Doing so is not malpractice; it is good practice, because it helps the boils at least temporarily, and is far less damaging than surgery. In fact, injection of cortisone is not damaging at all. At most it can cause temporary (up to 6 months) dimpling of the skin. Hidradenitis itself often leaves unsightly scars. Injections help minimize them.
In other words, the doctors who took care of you were doing the best they could with a difficult condtion. You are entitled to be frustrated, but your frustration would be better directed at the condition, not the people trying to help you.
My advice is to ask your current doctor whether he or she thinks that the diagnosis I'm writing about is what you have. Other treatments to consider are the tetracycline family of antibiotics, Accutane, and conceivably, surgery to remove the affected glands, thoiugh most people don't need this.
As to your difficulties with intimacy, you may want to seek counseling. The scars will not go away, but that doesn't mean you don't need help in dealing with them.
Thank you so much for responding. I went and took a good look at my pay bills. I noticed that the word Hidradenitits is circled. However, they never informed me that this was my diagnosis. I would not have authorized the injection of cortisone if I had known possible side effects. My breast looks awful and I can not feel the skin in that area. I had enough to worry about without an extra scar. I also spent most of the night writing a letter to my attorney. Below is the full story.
I am a 25 year old wife and mother of three.
I have had skin sores on my breast, buttocks, bikini area, face, thighs and under my arms for 9 years. They are on both sides of my body in the same area.
December 3rd 2001: Gold Skin Care Center diagnosed me with Hidradenitits. They gave me shots; (2) Kefzol (up to 500 mg), and (1) (4) units of Aristicort/Kenalog (per 10 mg). They then prescribed Erythromycin solution, Fluocinonide Gel and Cephalexin 500mg tablets.
January 9th 2002: Gold Skin Care Center gave me shots; (2) Kefzol (up to 500 mg), and (1) (4) units of Aristicort/Kenalog. They then told me to continue my prescribed medications.
February 11th 2002: Gold Skin Care Center gave me shots; (2) Kefzol (up to 500 mg), and drained one of the sores to send a sample to the lab. They then took a biopsy of the Granuloma Annulare on my feet to make sure my former doctor was correct in his diagnosis. The Nurse Practitioner stated that it did not look like Granuloma Annulare. I had a complaint about a sore on my breast. They then injected Cortisone into the sore. They stated that it would help with the discomfort. They prescribed Diflucan for the yeast infections which were side effects from the antibiotic.
March 2002: I spoke with Pamela C. Gunnell, FNP at my primary care physician
I repeat: cortisone injections are the appropriate treatment for hidradentis. The condition causes scarring, not the injection. I advise you to show my responses to your attorney. I also advise you to turn your attention to your condition, not to your anger.
I am a 31 year old woman and I too have these awful sores. I remember the first one when I was 16 or 17 years old.
They have become worse as the years have gone by...I thought it was a weight issue since I have gained about 50 pounds since high school and having 3 children.
I have been to 2 different dermatologists who just suggested I use an antibacterial soap. I was very glad to hear that there is a name for this. I will be checking with a dermatologist to start treatment.
I have noticed that I get them mainly on my breasts and mostly on areas of my bra seams. In the past several years I have had to wear a bra day and night because of nursing babies (breast milk leakage).
I have a question about another skin problem:
I have lots of small skin colored bumps all over my hands. I started noticing them when I was in my 20s. They don't itch. They are pretty small, but the there are a couple of larger ones that are raised. Do you have any idea what this could be? A DR told me once that it is "early aging spots" and I have heard that it could be a viral wart thing. What do you think? Thank you in advance for any information you can give me!
I am a 40 year old woman, who has been living with what seems to be skin sores. They are red in color and start out looking like an ant bite (white puss head) I get them on my arms, stomach, under my arms, legs and the worst place of all is my buttocks. There on the buttocks are the worse and most painful; not to mention most embarrasing. I also have on my right leg (right above the knee) a ring of bumps under the skin and the bumps are raised up just a little. I have not gone to the dr as of yet for the ring of bumps on my leg but do have an appt next week. These sores are also on my lower back - as if it is spreading upwards from my buttocks. I have a very red itchy area at the top part of my buttocks. I have been told my a dermatologist that my skin is irrritated by laundry detergent and have since tried everything and the sores still persist. I do notice the red bumps occur on my body where there is restriction, such as the bra on my sides under my arms and around my waist where my panties are. I am overweight would this have anything to do with it? Any advise on what this is and what I can do to clear it up - I am so tired of living with it. Is this contagious to other people? Is it in my diet that is causing this problem? What caused it - and why have I had it for six years or so? Thank you for your time and information on this.
IAM A DIBETIC TYPE 2 AND I HAVE SORES ON MY STOMACH BUTTOCKS BACK ARMS AND SCALP WENT TO A DERMT.DR AND HE SAID IT WAS CAUSED FROM MY NERVES BUT I THINK IT MIGHT BE FROM THE DIABETIES THEY ARE LIKE A PIMPLE AND THEY ITCH AND HARD TO HEAL UP I SCRATCH THEM AND HELP IT I HAVE TRIED SOME KINDA STINKY STUFF THEY GIVE ME BUT IT DOESNT WORK THEY GET REALLY SORE AND LEAVE VERY NASTY SCARS
CAN U PLEASE HELP ME IN TRYING TO GET RID OF THEM
JUST WISH I KEW WHAT CAUSES THEM
My niece just started getting these sores on her legs.They have just been coming 2 or 3 at a time.This has been going on for about 4 or 5 weeks now.She is only 3 and she picks the sores and we have a hard time getting her to not pick.She now has scars all over her legs and now she has a few sores on her arms and scars as well.Could this be invitigo or something that just keeps spreading and leaving scars?Her little legs just look awful and the mother is very hard to convince that something needs to be done..What can I do
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.